MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87222
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered fluid leaking from the inside of the cassette door of their cycler after their pd treatment was completed.No machine alarms occurred prior to the leak.The cause of the leak was unknown.The patient was advised to discontinue use of their cycler and follow up with their peritoneal dialysis nurse (pdrn).A new cycler was issued to the patient.It was reported that an alternate treatment option was available.Upon follow up, the pdrn stated the patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed.The patient did not develop any symptoms, experience any adverse events, injuries, or require medical intervention as a result of the reported event.The patient was treated with one dose of prophylactic antibiotics, 2g ceftazidime and 1.5g vancomycin via intraperitoneal administration.The patient has received a new cycler which is working well and is continuing peritoneal dialysis therapy with no further issues.The cassette used by the patient was retained and available to be returned for physical evaluation by the manufacturer.The cycler was also available to be returned for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the device was returned to the manufacturer and a physical evaluation was performed.While disinfecting the returned sample, a leak was identified and traced to the film on the back of the cassette.The cassette film was then inspected under a microscope to pinpoint the location of the leak.During this visual inspection, the investigator observed a separation in the seal from the cassette film to one of the couplings.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.The investigation into the complaint was able to confirm the reported event.
 
Additional Manufacturer Narrative
Plant investigation: a batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The complaint device was returned to the manufacturer for physical evaluation and is pending testing.The investigation will be updated upon completion of this activity.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key9335065
Report Number8030665-2019-01747
Device Sequence Number2498362
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2020
Device Catalogue Number050-87222
Device Lot Number19HR08147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Device Age MO
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/26/2019
12/17/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/17/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY PDX CYCLER; DELFLEX PD FLUID; LIBERTY PDX CYCLER
Patient Age65 YR
Patient Weight83